Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 82, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 22, 2006, 1:43 AM CDT for Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2006, 1:43 AM CDT (06:43 UTC)
- Expired
- Oct 22, 2006, 3:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 220650
FFWCRP
TXC249-220845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
143 AM CDT SUN OCT 22 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS
* UNTIL 345 AM CDT
* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL NEARLY STATIONARY ACROSS
THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL
HAS ALREADY FALLEN SOUTH OF ALICE BETWEEN NEAR 2295 JUST WEST OF
HIGHWAY 281 AND ADDITIONAL HEAVY RAINFALL IS OCCURRING ACROSS THE
REGION. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED
WITH EVEN HIGHER AMOUNTS POSSIBLE IF THESE STORMS DO NOT BEGIN TO
MOVE OR WEAKEN IN THE NEXT HOUR.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...SOUTHERN ALICE...BEN BOLT AND RURAL AREAS JUST TO THE
WEST AND SOUTHWEST OF ALICE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2780 9823 2780 9795 2780 9795 2779 9797
2764 9797 2764 9805 2763 9807 2754 9807
2749 9822
$$
MJG1 follow-up statement
000
WGUS74 KCRP 220804
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 AM CDT SUN OCT 22 2006
TXC249-220845-
JIM WELLS-
INCLUDING THE CITY OF ALICE
256 AM CDT SUN OCT 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
CENTRAL JIM WELLS COUNTY...
AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RAINFALL ESTIMATES OF 3 TO 5 INCHES ARE COMMON BETWEEN ALICE
AND BEN BOLT ALONG HIGHWAY 281. FURTHER SOUTHWEST NEAR STATE ROAD
2295 DOPPLER RADAR ESTIMATES AS MUCH AS 7 INCHES HAS FALLEN.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
CURRENTLY NO REPORTS OF FLOODING HAVE BEEN RECEIVED...HOWEVER MUCH
OF THE HEAVIEST RAINFALL HAS OCCURRED IN VERY RURAL AREAS WITH
LITTLE POPULATION AND SIGNIFICANT FLOODING MAY STILL BE OCCURRING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. SIGNIFICANT LOW LAND FLOODING MAY OCCUR
AS THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME
AREAS AND ANY RESIDENTS NEAR THESE AREAS SHOULD BE PREPARED TO MOVE
TO HIGHER GROUND.
LAT...LON 2780 9823 2780 9795 2780 9795 2779 9797
2764 9797 2764 9805 2763 9807 2754 9807
2749 9822
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 8:49 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 21, 8:49 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 849 PM CDT SAT OCT 21 2006 .DISCUSSION...WEAK CONVECTION STARTING TO FIRE UP ALONG CONVERGENCE AREA...WITH FRONT APPROACHING KSAT. APPEARS PREVIOUS FORECAST HAS THINGS PRETTY MUCH IN HAND WITH RESPECT TO POPS AND FRONTAL TIMING...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE FORECAST. MARINE PACKAGE LOOKS FINE TOO...BIT WILL BEGIN THE SCA A BIT EARLIER SHOULD THE FRONT ACCELERATE AS IT OFTEN DOES AFTER SUNSET. && .AVIATION...SCT SHRAS ARE EXPECTED TONIGHT ALONG A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA OVRNITE. AN ISOL TSRAS IS POSSIBLE HOWEVER WILL NOT MENTION IN TAFS AS AM EXPECTING PRIMARILY SHRAS WITH GENERALLY MVFR CONDITIONS. A MODERATE TO STRONG N WIND WILL DVLP IN ITS WAKE AND OVC CONDITIONS WITH PATCHY -RA DVLPG THROUGH SUN MORNING. CONDITIONS BEGIN TO IMPROVE THROUGH THE AFTERNOON AS PRECIP TAPERS OFF AND CIGS RAISE TO VFR HEIGHTS. && .PREV DISCUSSION... (ISSUED 308 PM CDT SAT OCT 21 2006) SHORT TERM (TONIGHT - SUN NIGHT...MODELS IN GOOD AGREEMENT WITH TIMING AND STRENGTH OF COLD FRONT LATER TONIGHT/EARLY SUNDAY. CURRENTLY... THE LEADING EDGE OF THE COLD FRONT IS OVER NCENT TX. EXPECT THE FRONT TO MAKE VCT REGION BETWEEN 04-06Z TONIGHT...CRP 07-09Z. DESPITE FAIRLY HIGH MODEL POPS OF 50-70% TONIGHT...CANT SEEM TO FIND ANY STRONG FORCING FOR PRECIP. WEAK ISENTROPIC LIFT ALONG WITH LOW LEVEL CONVERGENCE WITH THE LEADING EDGE OF THE FRONT WILL ALLOW FOR CHC POPS FOR MAINLY LIGHT RAIN LATER TONIGHT AND EARLY MON. THINK CHC FOR THUNDER MINIMAL GIVEN LACK OF INSTABILITY AND STRONG FORCING. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVER THE NE CWA BY MON MORNING AND GENERALLY LOWER 60S ELSEWHERE. EXPECT A MOSTLY CLOUDY/CLOUDY DAY FOR MUCH OF MON...AND COMBINED WITH STRONG NORTHERLY WINDS AND COLD ADVECTION...TEMPS SHOULD STRUGGLE TO GET OUT OF THE 60S. SOME CLEARING AND WEAKING WINDS OVER THE LAND MON NIGHT WILL ALLOW EVEN COOLER CONDITIONS...WITH TEMPS DROPPING TO AROUND 50 OVER THE N CWA...AND 55 TO 60 ELSEWHERE. MARINE...BIG STORY WILL BE INCREASING WINDS TONIGHT BEHIND THE COLD FRONT. HAVE GONE SCA ALL COASTAL ZONES AFTER 09Z TONIGHT. MODELS SHOW STRONG/SCA STRENGTH WINDS CONTINUING THROUGH AT LEAST SUNDAY NIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS BEHIND THE FRONT WITH GUST TO GALE FORCE POSSIBLE. LOW END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY THOUGH WINDS WILL BECOME MORE EASTERLY. WINDS WILL BECOME MORE SERLY ON TUESDAY THOUGH THEY WILL BE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS. MODERATE ONSHORE FLOW WILL CONTINUE THRU FRIDAY BEFORE A COLD FRONT MOVES THROUGH ON FRIDAY BRINGING A RETURN OF STRONG NORTHERLY WINDS. LONG TERM (MONDAY THROUGH SATURDAY)...WORKWEEK STARTS OFF VERY NICELY ACROSS SOUTH TEXAS WITH SOME CLOUS AND TEMPS STILL A FEW DEGREES BELOW NORMAL. WEATHER STARTS TO CHANGE ON TUESDAY AS FLOW BECOMES MORE ZONAL AND MID AND HIGH LEVEL MOISTURE STARTS TO MOVE BACK OVER THE AREA. ALSO A WEAK COASTAL TROF DEVELOPS SO CHANCE OF RAIN WILL START TO INCREASE WITH TEMPS AROUND CLIMO. CHANCE OF RAIN WILL CONTINUE INTO TUESDAY NIGHT. BY WEDNESDAY AND THURSDAY...DEEPEST PLUME OF MOISTURE SHIFTS TO OUR EAST SO WILL HAVE LOW END POPS OVER ERN AREAS WITH POPS DECREASING WESTWARD. HIGH WILL HAVE MOVED OFF INTO THE SERN U.S. BY THIS TIME WITH A LEE TROF DEVELOPING SO TEMPS WILL BE WARMER WITH HIGHER DEWPOINTS AS WELL. LOTS OF DISCREPANCY THEN DEVELOP IN THE MODELS WITH GFS SHOWING A HIGHLY AMPLIFIED RIDGE ALONG THE WEST COAST WITH NORTHERLY FLOW COMING STRAIGHT DOWN INTO TX WHICH WILL BRING ANOTHER FRONT THRU THE AREA. CANADIAN SOMEWHAT SUPPORTS THIS THOUGH SLOWER AND ECMWF DOES NOT SHOW THIS AT ALL RIGHT NOW. WILL LEAN MORE TOWARDS CANADIAN WHICH SEEMS A GOOD COMPROMISE. WILL CALL FOR CHANCE OF TSTMS AHEAD OF THE FRONT FRIDAY WITH COOLER WX IN STORE FOR THE WEEKEND. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM MONDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM. && TE/81...MESO/AVIATION GW/86...GRIDS/MARINE/PUBLIC
Hazardous weather outlook, Oct 21, 6:21 AM CDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 621 AM CDT SAT OCT 21 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 621 AM CDT SAT OCT 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW THUNDERSTORMS TONIGHT AND EARLY SUNDAY. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL PROVIDE DANGEROUS BOATING CONDITIONS LATE TONIGHT...WITH WINDS GUSTING TO 35 KNOTS AT TIMES. SMALL CRAFT SHOULD RETURN TO PORT BEFORE THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO PRODUCE DANGEROUS BOATING CONDITIONS THROUGH SUNDAY BEFORE WINDS BEGIN TO SUBSIDE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:37 AM CDT | Flash Flood Warning | CRP | Jim Wells | 113 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.